Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A symbolic calculus for analytic Carleman classes


Authors: Jamil A. Siddiqi and Mostéfa Ider
Journal: Proc. Amer. Math. Soc. 99 (1987), 347-350
MSC: Primary 46J15; Secondary 30D60, 46E15
DOI: https://doi.org/10.1090/S0002-9939-1987-0870798-0
MathSciNet review: 870798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${\mathcal {C}_M}\left ( {{I_\alpha }} \right )$ be the analytic Carleman class of ${\mathcal {C}^\infty }$-functions $f$ defined in a sector ${I_\alpha } = \left \{ {z \in {\mathbf {C}}:|\arg z| \leqslant \alpha \pi /2} \right \} \cup \left \{ 0 \right \}\left ( {0 \leqslant \alpha \leqslant 1} \right )$ and analytic in its interior such that ${\left \| {{f^{\left ( n \right )}}} \right \|_\infty } \leqslant C{\lambda ^n}{M_n}\left ( {n \geqslant 0} \right ),C = C\left ( f \right ),\lambda = \lambda \left ( f \right )$. In this paper, we give necessary and sufficient conditions in order that ${\mathcal {C}_M}\left ( {{I_\alpha }} \right )$ be inverse-closed. As a corollary, we obtain a characterization of ${\mathcal {C}_M}\left ( {{{\mathbf {R}}_ + }} \right )$ as an inverse-closed algebra, thus establishing the converse of a theorem of Malliavin [4] for the half-line.


References [Enhancements On Off] (What's this?)

    J. Boman and L. Hörmander, Classes of infinitely differentiable functions (mimeographed notes), Stockholm, 1962.
  • Joaquim Bruna, On inverse-closed algebras of infinitely differentiable functions, Studia Math. 69 (1980/81), no. 1, 59–68. MR 604354, DOI https://doi.org/10.4064/sm-69-1-59-68
  • B. I. Korenbljum, Conditions of non-triviality of certain classes of functions analytic in a sector and problems of quasi-analyticity, Soviet Math. Dokl. 7 (1966), 232-236.
  • Paul Malliavin, Calcul symbolique et sous-algèbres de $L_{1}(G)$. I, II, Bull. Soc. Math. France 87 (1959), 181–186, 187–190. MR 117505
  • S. Mandelbrojt, Séries adhérentes, régularisation des suites, applications, Gauthier-Villars, Paris, 1952 (French). MR 0051893
  • Walter Rudin, Division in algebras of infinitely differentiable functions, J. Math. Mech. 11 (1962), 797–809. MR 0153796
  • J. A. Siddiqi and A. El Koutri, Cartan-Gorny-Kolmogorov type inequalities for generators of analytic semi-groups and cosine operator functions, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 30D60, 46E15

Retrieve articles in all journals with MSC: 46J15, 30D60, 46E15


Additional Information

Keywords: Symbolic calculus, inverse-closed algebra, Carleman classes
Article copyright: © Copyright 1987 American Mathematical Society